0
$\begingroup$

The medication Adenosine is used for the treatment of some abnormal heart rhythms. However, according to Wikipedia, it can cause asystole for a few seconds:

Because of the effects of adenosine on AV node-dependent SVTs, adenosine is considered a class V antiarrhythmic agent. When adenosine is used to cardiovert an abnormal rhythm, it is normal for the heart to enter ventricular asystole for a few seconds. This can be disconcerting to a normally conscious patient, and is associated with angina-like sensations in the chest.

Assuming that the patient is at normal body temperature (And not hypothermic), how long can the heart stop for and still restart by itself without needing CPR or drugs to do so?

$\endgroup$

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Browse other questions tagged or ask your own question.